Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 3:51 PM CDT for Throckmorton County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 3:51 PM CDT (20:51 UTC)
- Expired
- Apr 30, 2000, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Throckmorton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:20 PM CDT | Hail 2.75 | Throckmorton, TX | Baseball size hail. |
| Apr 30, 4:50 PM CDT | Thunderstorm Wind | Throckmorton, TX | Thunderstorm winds overturned a tractor trailer on Highway 283 north of Throckmorton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 302052 SVRSJT TXC447-302145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 351 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 445 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL THROCKMORTON COUNTY...OR ABOUT 11 MILES WEST OF THROCKMORTON...MOVING NORTHEAST AT 15 MPH. HAILSTONES AS LARGE AS QUARTERS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3328 9946 3305 9943 3345 9887 3364 9910 TEW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:04 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 30, 3:04 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT SUN APR 30 2000 ...TORNADO WATCH IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 0800PM LDT... AT 1900Z WV IMAGERY SHOWING UPPER LOW ROTATING ALONG CO/NM BORDER. COLD FRONT HAS PUSHED SOUTH OF AMA WITH GOOD ACTIVITY FIRING OFF ALONG THE FRONT INTO OKLA. LATEST SURFACE ANALYSIS SHOWING LOW IN REGION BETWEEN MAF AND LBB WITH TRAILING DRYLINE EXTENDING FROM LBB SOUTH TO NEAR SJT...HAVING PASSED LBB AROUND NOON. DP BEGINNING TO FALL AT SJT WITH VAD PROFILE SHOWING SW WINDS FROM SURFACE TO 8K FT. WILL REDUCE CHANCE OF POPS FOR WESTERN COUNTIES WITH PASSAGE OF DRY LINE...BUT NOT ENTIRELY AS DRY LINE EXPECTED TO BACK UP AFTER MIDNIGHT. LATEST SPC GUIDANCE FOR MDT RISK OF SEVERE IS FOCUSING ON TRIPLE POINT IN NORTHERN TEXAS CENTERED EAST OF LBB. 12Z AVN SHOWING DOUBLE DIGIT 700H OMEGAS SLICING THROUGH WEST CENTRAL TEXAS AHEAD OF DRY LINE WITH 12Z ETA SHOWING 2000 PLUS CAPES IN SAME AREA. EXPECTING ACTIVITY TO BEGIN NEAR TRIPLE POINT THEN RAPIDLY PROGRESS SOUTHWARD DOWN THE DRYLINE INTO CWA FORMING A SQUALL LINE THAT WILL TRACK SLOWLY EAST. WITH SLOW MOVEMENT...EXPECT GOOD SOAKING. COLD FRONT FCSTD TO BE ON TOP OF SJT BY 09Z MONDAY AND THEN STALL...SO EXPECT GOOD CHANCE FOR HEAVY PRECIP MONDAY. LATEST MRF PROGS UPPER LOW TO CUT OFF AND DROP DUE SOUTH ACROSS WEST CENTRAL TEXAS TO AROUND DRT BY THURSDAY EVENING. IF THIS SCENARIO IS CORRECT...CHANCE FOR MOISTURE IN CWA EXISTS INTO FRIDAY. LOOKS TO GOOD TO BE TRUE...WILL CARRY SLIGHT CHANCE THROUGH THURSDAY THOUGH. PRELIMS... ABI 064/077/060/082 5322 SJT 065/080/062/082 2552 JCT 067/081/064/083 4552 .SJT...NONE. 15 N
In the hours before
Special weather statement, Apr 30, 1:42 PM CDT, 2 hours 9 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302200- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 142 PM CDT SUN APR 30 2000 ...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A ROBY TO WINCHELL LINE THROUGH LATE TONIGHT...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG OVER THE REMAINDER OF WEST CENTRAL TEXAS... AN EASTWARD ADVANCING DRYLINE WILL INTERACT WITH A VERY UNSTABLE AIR MASS OVER WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS THE WESTERN BIG COUNTRY THIS AFTERNOON...AND FORM A SQUALL LINE SOUTHWARD INTO THE CONCHO VALLEY BY EARLY EVENING. THIS EXPECTED SQUALL LINE WILL LIKELY PERSIST INTO THE LATE EVENING OR EARLY MORNING HOURS...AS IT SLOWLY MOVES EAST. HAIL AND DAMAGING OUTFLOW WINDS WILL BE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY OVER THE BIG COUNTRY...WHERE WIND SHEAR WILL BE MAXIMIZED. SPOTTER ACTIVATION WILL LIKELY BE NEEDED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 14 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 65 min |
| Apr 29, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 64 min |
| Apr 29, 9:00 PM CDT | Flash Flood Warning | SJT | Haskell | 60 min |
| Apr 29, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 29, 11:43 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 77 min |
| Apr 30, 12:40 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 65 min |
| Apr 30, 12:49 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 56 min |
| Apr 30, 4:22 PM CDT | Tornado Warning | SJT | Throckmorton | 38 min |
| Apr 30, 4:56 PM CDT | Tornado Warning | SJT | Throckmorton | 64 min |
| Apr 30, 5:57 PM CDT | Tornado Warning | SJT | Throckmorton | 48 min |
| Apr 30, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.